Alert archive / Georgia / Wind Advisories in 2018

Wind Advisory 10, NWS Jacksonville, FL

November 14, 2018Camden County, Glynn County, Georgia; Duval County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Nov 14, 2018, 3:34 AM EST for Camden County, Glynn County, Georgia; Duval County, Nassau County, Florida. It took effect at Nov 14, 2018, 11:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2018, 3:34 AM EST (08:34 UTC)
In effect from
Nov 14, 2018, 11:00 AM EST
Expired
Nov 14, 2018, 9:00 PM EST
In force
10 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS72 KJAX 140834
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
334 AM EST Wed Nov 14 2018

FLZ124-GAZ154-166-150200-
/O.NEW.KJAX.WI.Y.0010.181114T1600Z-181115T0200Z/
Coastal Nassau-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
334 AM EST Wed Nov 14 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EST
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 11 AM this morning to 9 PM EST
this evening.

* WINDS...Northeast winds increasing to 20 to 25 mph with
  occasional gusts up to 40 mph possible.

* TIMING...Late this morning through early this evening.

* IMPACTS...Take precautions to secure trash cans, lawn 
  furniture, and any other loose outdoor objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$

Nelson
2 follow-up statements
937 
WWUS72 KJAX 141358
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
858 AM EST Wed Nov 14 2018

FLZ124-GAZ154-166-150200-
/O.CON.KJAX.WI.Y.0010.181114T1600Z-181115T0200Z/
Coastal Nassau-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
858 AM EST Wed Nov 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...Northeast winds increasing to 20 to 25 mph with 
  occasional gusts up to 40 mph possible.

* TIMING...Late this morning through early this evening.

* IMPACTS...Take precautions to secure trash cans, lawn 
  furniture, and any other loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$
241 
WWUS72 KJAX 141856
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
156 PM EST Wed Nov 14 2018

FLZ125-150200-
/O.EXA.KJAX.WI.Y.0010.000000T0000Z-181115T0200Z/
Coastal Duval-
Including the cities of Arlington, Jacksonville, Oceanway, 
and Tallyrand
156 PM EST Wed Nov 14 2018

...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 9 PM EST this evening.

* WINDS...Northeast 15 to 20 mph with gusts to 35 mph.

* TIMING...through early this evening.

* IMPACTS...Take precautions to secure trash cans, lawn furniture,
  and any other loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$

FLZ124-GAZ154-166-150200-
/O.CON.KJAX.WI.Y.0010.000000T0000Z-181115T0200Z/
Coastal Nassau-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Dover Bluff, Kingsland, 
and Dungeness
156 PM EST Wed Nov 14 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...Northeast 20 to 25 mph with gusts up to 40 mph.

* TIMING...through early this evening.

* IMPACTS...Take precautions to secure trash cans, lawn 
  furniture, and any other loose outdoor objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time.

Minor damage to trees, power lines, and property are possible
with wind of this magnitude. Motorists in high profiles vehicles
are advised to use caution until the wind subsides. Strong winds
can topple trees, blow weakened roofs off houses, and down power
lines. Take precautions to secure trash cans, lawn furniture, and
any other loose outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:45 PM EST, 5 hours 49 minutes earlier.

Area forecast discussion, Nov 13, 9:45 PM EST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 PM EST Tue Nov 13 2018

.UPDATE...

A cold front is sagging southward through the forecast area this
evening with strongest low level forcing over the coastal waters.
Stronger, convective showers and storms formed over marine zones
and will continue moving east to southeast overnight as the front
pushes southward. Front is fairly shallow up through about
3000-4000 ft with southwest flow above that as mid level trough
lags well to our west across portions of TX where an upper level low
is located with trough extending northeast to the Great Lakes.
Weakening lift behind the front will allow light patches of rain
presently over the portions of southeast GA and northeast FL to
diminish overnight. Have adjusted temp and dewpoint trends as places
southeast GA already nearing their overnight lows. Have upped the
winds over the ern zones where winds are 15-20 mph in the wake of
the cold front. Breezy winds expected along the coast overnight.

&&

.AVIATION...

For 00z TAFs, conditions will continue to deteriorate for all
TAFs through Wed as the cold front sinks further southward next 24
hrs. Cigs expected to become prevailing MVFR for all TAFs next few
hours with occasional IFR cig developing as well. Prevailing IFR
cigs possible by around 12z Wed with more conditional IFR for SGJ.
Winds will turn to the north and north- northeast near 15 kt
and gusts around 20-25 kt, with the stronger winds expected for SSI,
CRG, and SGJ.

&&

.MARINE...Winds and seas are increasing a little faster this
evening in the wake of the front so will make a few adjustments
to tweak winds and seas. Latest readings from 41008 show 17 kt and
seas of 4-5 ft and coastal observations are near 20 kt this hour.
Thus, this suggests starting the SCA headlines sooner and will go
with SCEC headline for the far southern zones as the wind shift
arrives there later tonight.

Rip Currents: Moderate to High Risk is likely for area beaches
for Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  59  49  59 /  70  60  80  30
SSI  64  65  56  64 /  50  60  70  50
JAX  65  69  57  67 /  50  50  60  40
SGJ  69  75  61  70 /  40  50  50  40
GNV  65  75  58  67 /  20  50  60  30
OCF  68  79  60  69 /  30  50  60  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 9 AM EST Thursday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM.

     Small Craft Advisory until 9 PM EST Wednesday for Coastal waters
     from Fernandina Beach to St. Augustine FL out 20 NM-Waters
     from Fernandina Beach to St. Augustine FL from 20 to 60 NM.

&&

Shashy/Zibura

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:25 AM ESTRip Current StatementJAXCamden, Glynn24 hr

Nearby

Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.